MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding two axium coils, one of which detached prematurely, and another that had resistance in the echelon 10 microcatheter.The patient was undergoing a coil embolization procedure to treat a left posterior communicating artery (pcom) ruptured saccular aneurysm.The aneurysm max diameter was 4mm and the neck was 3mm.Blood flow as normal.Vessel tortuosity was moderate.It was reported that the devices were prepared as indicated in the instructions for use (ifu).Continuous catheter flush was administered during the procedure.The catheter delivery system was in place and an axium coil (model: apb-1.5-4-3d-es, ln: 228640110) was delivered and deployed.The physician repositioned the coil three times, at which point the coil detached prematurely within the echelon 10 microcatheter.It was noted that physician had not attempted to detach the coil at any time and did not rotate the pusher.The coil was removed from the patient and pushed out in vitro using the guidewire.No other surgical intervention was required.The coil was replaced to continue the procedure.During the same procedure, another axium coil (model: apb-1-2-3d-es, ln: 229439714) had resistance during delivery in the distal section of the echelon 10 microcatheter and could not be pushed out.There was no damage to the catheter.The coil was again removed and replaced to complete the procedure successfully.There was no harm or injury to the patient.The site indicated that the issue was with the coils, not the catheter.Ancillary devices: cook 6f long sheath, navien intracranial support catheter (rfx072-115-08mp).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no damage observed on the pushwire regarding the apb-1.5-4-3d-es.The coil came out of the introducer sheath smoothly regarding to apb-1-2-3d-es.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361) drawing(s) referenced: n/a as found condition: the axium prime device and unknown non-medtronic guidewire were returned for analysis within a shipping box, within individual sealed plastic biohazard pouch and within individual dispenser coils.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the pusher was found broken on the coupler tube (between the positive load indicator and break indicator) (figure c).The proximal segment was not returned for analysis.The break indicator was found still intact and unbroken.The pusher was found kinked at ~147.8cm from the proximal end (figure e).The release wire and coin were fully retracted out of the pusher/lumen stop (figure f) and not returned for analysis.The shield coil was found stretched (figure f).The implant coil was already detached and not returned for analysis.The unknown guidewire pusher was found undamaged.The guidewire tip was found missing/separated (figure h).Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The cause of the detachment was found to be the break found on the pusher.The pusher was found broken between the positive load indicator and the break indicator, the release wire/coin were retracted, likely detaching the implant as expected by the detachment subassemblies.In addition, to the pusher break, the pusher was found kinked, the shield coil was found stretched and the returned guidewire tip was found separated; indicative of advancing/retracting against resistance.As the implant coil and echelon-10 micro catheter used during the event was not returned for analysis, any contribution of the implant and micro catheter towards the premature detachment could not be determined.The echelon-10 micro catheter is compatible for use with the axium prime device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22088928
Report Number9617601-2025-00492
Device Sequence Number12768191
Product Code KRD
UDI-Device Identifier00763000313661
UDI-Public(01)00763000313661(17)270412(10)228640110
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-3D-ES
Device Catalogue NumberAPB-1.5-4-3D-ES
Device Lot Number228640110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer05/28/2025
06/27/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/13/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale